Aps and mild lupus

Been on hydrocloxaquine for 2 to 3 yrs now due to extremely painful cramp like pains all over my body .

Just recently been but on to aziophrine in June cranked dose up to 125mg daily but nxt month going to it it up again to 150mg .is this a high dose to be takening for mild lupus ??

Wondering if hydrocloxaquine has been masking me being properly with lupus earlier and may be my symptoms would be worse .ie my lupus would be strongly positive for the disorder?

I seem to be confused as I only found out in a copy that st Thomas sent to my gp yesterday that I had lupus mild

Up to know have only been told I had lupus like syndrome!!!

5 Replies

oldestnewest
  • I am glad you are under St T's, which type are you on? My daughter is on the full dose of Plaquenil, which suits her, but did not suit me. The other drug, that does appear to be quite a high dose, but presumably they have explained the reasons to you for this, and why you are on both together. If i were you I would be sitting down face to face or on the phone to discuss this with the doctor who prescribed this. Sorry I can't be more helpful. I think if things are laid out clearly to you with them it would be better. aryF

  • Thanks Mary

    On 200 mg daily hydrocloxaquine

    And will be on 150 mg aziophrine

  • I think mild lupus and lupus like are pretty much the same thing. I was told most recently I had lupus like undifferentiated connective disease. To me it mean my organs are OK after 40 years and I'm OK with that diagnosis whatever it is called. You are being treated and that is really the important thing.

    There is a good Lupus forum here called Lupus UK, and they can answer a lot of your questions there.

  • I started on 50mg of aza, went to 100mg (they said max was 300mg iirc) then stopped as felt ill. Restarted on 50mg, currently on 75mg

  • It is my understanding that azathioprine dosage is done by your weight rather than how good or bad your connective-tissue disorder is. I am on 200 mg and my father is on 150 mg so don't worry I think your dose sounds quite normal.

    It is an amino suppressive drug and so you do have to be careful if you pick up bugs et cetera - some doctors suggest you stop taking it for a few days to allow you to fight the bug.

    When my father in law was hospitalised with gangrene I was made to gown up and sit away from him; not touching; due to my being on azothiaprine, to ensure I did not pick anything up.

    I am unable to take the other drug due to a rare genetic heart condition as it could cause me to have a heart attack. The heart condition - Long QT - was only detected (at London Bridge Hospital) once I was already taking the Plaquenil. It is always a good idea for doctors to keep a check on your heart to. However sadly the Plaquenil was working to control my lupus and I felt much better whilst I was taking it.

    I wish you lots of luck, it is a balancing act with these horrible conditions. But with good management you should feel better.

    Remember that the INR must be higher for Hughes patients. When mine dips below four I cannot do anything - I am in so much pain; so I hope your doctors agree to an INR of four for you.

You may also like...